Alert archive / Illinois / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 111, NWS Lincoln, IL

June 17, 1996Clark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 17, 1996, 7:33 PM CDT for Clark County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 1996, 7:33 PM CDT (00:33 UTC)
Expired
Jun 17, 1996, 8:00 PM CDT
In force
27 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Clark County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 1996-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 1996-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1402 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 180034
SVRSPI
ILC023-180100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT MON JUN 17 1996

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN EAST CENTRAL ILLINOIS

   ...EASTERN CLARK COUNTY
 
AT 730 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR
MARSHALL...15 MILES WEST OF TERRE HAUTE. THIS THUNDERSTORM IS MOVING
EAST AT 40 MPH. IT WILL AFFECT PRIMARILY RURAL AREAS OF EASTERN
CLARK COUNTY.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS. TAKE SHELTER
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER THAT
SEVERE THUNDERSTORMS MAY PRODUCE A TORNADO AT ANY TIME.
$$

GEELHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:04 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jun 17, 2:04 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT MON JUN 17 1996

LATEST ADAP AND MAPS DATA SHOWS GOOD MOISTURE CONV ACROSS WRN IL WHERE
TRWS ARE POPPING UP.  SVR WX BOXES POSTED FOR MOST OF CWA...SO NO TIME
FOR A DISCUSSION.

PIA  68/83  +7
SPI  68/85  +7
DEC  68/85  +7
CMI  67/84  +8
SEIL 70/86  +6

KETCHAM

In the hours before

Special weather statement, Jun 17, 7:19 PM CDT, 14 minutes before
ILZ027>031-037-038-180045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
719 PM CDT MON JUN 17 1996

...THE TORNADO WATCH FOR PARTS OF CENTRAL ILLINOIS HAS EXPIRED...

THE TORNADO WATCH ,FOR PARTS FOR CENTRAL ILLINOIS HAS EXPIRED. SCATTERED
THUNDERSTORMS WILL CONTINUE INTO THE EVENING BUT ARE NOT EXPECTED TO
BECOME SEVERE.

MORGAN

Nearby

Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.